Cold sweats, nausea and dizziness one compression garment as removed-is this normal? (Photo)

I am two weeks post tummy tuck. Every time I take my compression garment off to check the drains and do a skin check, I get nauseous and have a horrible cold sweats. Could this be due to a drop in blood pressure? Are there other factors to be considered? If it is due to blood pressure, what happens when I stop wearing the garment? I have to return to work next week and I'm starting to get concerned. Also, this came into my drain today… Should I be worried? Thank you

Doctor Answers 2

Nausea and Cold Sweats

Most patients will be placed in an abdominal binder, which they will wear the first week. There is usually a fair amount of swelling and the binder should be opened several times a day so that there are no pressure points. After the first 7 to 10 days the patient is placed in an elastic garment for compression over the next six weeks.

Swelling can persist for several months and will gradually improve and will look better at three months, six months, and even one year. Frequently the pubic area and the scrotal and penis area for men can become very swollen and discolored during the first two weeks due to gravity as this is the lowest area for swelling to accumulate.

While there are possibly several issues that can occur with your healing process it would likely be best to visit your surgeon to have the area examined and make sure that everything is going well. Good luck.


Orange County Plastic Surgeon
5.0 out of 5 stars 96 reviews

Vaso-vagal

What you're describing sounds like a vaso-vagal reaction. This does happen often when patients get out of the garment too fast and they are also dehydrated. I tell my patients to get out of the garment, but not to walk around for at least 30 minutes, and make sure they're well hydrated too before garment removal. Once your body equilibrates then walking around and doing your wound care, etc. should lead to less symptoms. Speak with your plastic surgeon about these symptoms and see if some of your medications are contributing to this situation. Best wishes, Dr. ALDO

Aldo Guerra, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 190 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.